Alert archive / Texas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 1, NWS Fort Worth, TX

March 9, 2007Lamar County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Mar 9, 2007, 7:17 PM CST for Lamar County, Texas. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 9, 2007, 7:17 PM CST (01:17 UTC)
Expired
Mar 9, 2007, 7:45 PM CST
In force
28 min
Issued by
NWS Fort Worth, TX
Area
Counties, with a storm outline in the text

County Lamar County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 202 km from the middle of the area, began a volume at 01:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 9, 3:31 PM CSTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 1.3 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2007-03-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2007-03-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2236 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
116 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 9, 5:45 PM CST, 1 hour 32 minutes earlier.

Area forecast discussion, Mar 9, 5:45 PM CST, 1 hour 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
545 PM CST FRI MAR 9 2007

.545 AVIATION DISCUSSION...
NO REAL PROBLEMS WITH THE FORECAST. SCATTERED THUNDERSTORMS CONTINUE
TO FORM ACROSS EASTERN OKLAHOMA AND INTO NORTHEAST TEXAS. THEY POSE
NO PROBLEMS FOR THE DFW/WACO AREA AIRPORTS. WE HAVE STARTED WINDS
OFF FROM A WESTERLY DIRECTION (BEHIND A WEAK LOW PRESSURE TROUGH).
THESE WINDS WILL BECOME MORE NORTHWESTERLY TONIGHT...AND THEN
SOUTHEASTERLY AND SOUTHERLY DURING THE DAY SATURDAY...AS LOW
PRESSURE FORMS IN EASTERN NEW MEXICO. CONDITIONS WILL REMAIN DRY FOR
THE NEXT 24 HOURS.  #26

&&

.DISCUSSION...
THE DRYLINE/COLD FRONT EXTENDED JUST EAST OF A SHERMAN...FORT
WORTH...COMANCHE LINE AS OF 20Z. ISOLATED SHOWERS WERE MOSTLY
NORTHEAST OF THE METROPLEX...BETWEEN DALLAS AND TEXARKANA. A FEW
STORMS MAY BECOME SEVERE IN THE NORTHEASTERN ZONES DURING THE NEXT
FEW HOURS...GIVEN THE STEEP LAPSE RATES. RAIN CHANCES WILL END
ACROSS THE FORECAST AREA BEFORE MIDNIGHT. AFTER A SUNNY DAY ON
SATURDAY...WE WILL SEE A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS
AREAWIDE SUNDAY INTO MONDAY AS AN UPPER LOW CUTS OFF ACROSS WEST
TEXAS. THE MODELS DISAGREE ON THE MOVEMENT OF THE UPPER LOW...AND
HAVE GONE WITH A BLENDED GFS/NAM/ECMWF SOLUTION. THUS HAVE KEPT A
MENTION OF SHOWERS/THUNDERSTORMS IN THE EAST THROUGH TUESDAY. A
DECENT COLD FRONT WILL MOVE THROUGH THURSDAY...BRINGING ANOTHER
CHANCE OF RAIN. #58

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  52  80  57  63  51 /  20   0  20  70  70
WACO, TX              54  80  57  70  53 /  10  10  10  50  70
PARIS, TX             52  76  55  63  51 /  30   0  20  60  70
DENTON, TX            51  80  56  63  51 /  20   0  30  70  70
MCKINNEY, TX          49  77  55  63  52 /  20   0  20  70  70
DALLAS, TX            52  79  57  65  54 /  20   0  20  60  70
TERRELL, TX           53  77  57  66  54 /  20  10  20  60  70
CORSICANA, TX         54  78  58  68  54 /  20  10  10  50  70
TEMPLE, TX            55  80  57  69  52 /  10  10  10  40  70

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

25/58
Hazardous weather outlook, Mar 9, 11:43 AM CST, 7 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS
NATIONAL WEATHER SERVICE FORT WORTH TX
1143 AM CST FRI MAR 9 2007

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-101200-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
1143 AM CST FRI MAR 9 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EARLY EVENING MAINLY EAST OF A SHERMAN...HILLBORO...WACO LINE.
LARGE HAIL AND DAMAGING DOWNBURST WINDS WILL BE THE MAIN SEVERE
WEATHER HAZARDS.

LATE THIS MORNING...A DRY LINE EXTENDED JUST EAST OF A WICHITA
FALLS...THROCKMORTON...TO ABILENE LINE. ALOFT...AN UPPER LEVEL
DISTURBANCE WAS MOVING EAST ALONG THE OKLAHOMA/KANSAS LINE.
STEEP LAPSE RATES INDICATE THE POTENTIAL FOR LARGE HAIL WITH
THUNDERSTORMS THAT DEVELOP THIS AFTERNOON. DAMAGING WINDS MAY
ALSO OCCUR WITH A FEW OF THE STORMS.

.DAYS TWO THROUGH SEVEN...
RICHER GULF MOISTURE WILL STREAM NORTH INTO THE SOUTHERN PLAINS OVER
THE WEEKEND. A STRONGER UPPER LEVEL STORM SYSTEM AND COLD FRONT WILL
AFFECT NORTH TEXAS LATE SATURDAY NIGHT THROUGH MONDAY. THIS SYSTEM
WILL BRING A BETTER CHANCE OF THUNDERSTORMS WITH BENEFICIAL RAINFALL
TO THE AREA. ORGANIZED SEVERE WEATHER IS NOT ANTICIPATED AT THIS
TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EARLY
THIS EVENING EAST OF THE I-35 CORRIDOR.

58

In the hours before

Special weather statement, Mar 9, 7:01 PM CST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
701 PM CST FRI MAR 9 2007

TXZ095-100130-
LAMAR TX-
701 PM CST FRI MAR 9 2007

...SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHEASTERN LAMAR COUNTY

AT 701 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 5 MILES NORTHEAST OF PARIS...MOVING EAST AT 20
MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE BLOSSOM AND PARIS.

CLOUD TO GROUND LIGHTNING...PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH
CAN BE EXPECTED FROM THIS STORM THROUGH 730 PM.

LAT...LON 3382 9561 3364 9561 3360 9532 3387 9531

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 9, 7:01 PM CSTSpecial Weather StatementFWDLamar29 min

Nearby

Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.